Alert archive / Florida / Wind Advisories in 2022
Wind Advisory 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Nov 9, 2022, 9:07 PM CST for 5 counties in Alabama; 7 counties in Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2022, 9:07 PM CST (03:07 UTC)
- Expired
- Nov 10, 2022, 9:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WWUS72 KTAE 100307 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1007 PM EST Wed Nov 9 2022 ALZ065>069-FLZ007>014-108-112-114-111200- /O.NEW.KTAE.WI.Y.0008.221110T0307Z-221111T1200Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- South Walton-Coastal Bay-Coastal Gulf- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, and Saint Joe Beach 1007 PM EST Wed Nov 9 2022 /907 PM CST Wed Nov 9 2022/ ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of southeast Alabama and the Big Bend and Panhandle of Florida. * WHEN...Until 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
096 WWUS72 KTAE 101605 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1105 AM EST Thu Nov 10 2022 ALZ065>069-FLZ007>014-108-112-114-111200- /O.CON.KTAE.WI.Y.0008.000000T0000Z-221111T1200Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- South Walton-Coastal Bay-Coastal Gulf- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, and Saint Joe Beach 1105 AM EST Thu Nov 10 2022 /1005 AM CST Thu Nov 10 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST/7 AM EST FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of southeast Alabama and the Panhandle of Florida. * WHEN...Until 6 AM CST/7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
973 WWUS72 KTAE 110300 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1000 PM EST Thu Nov 10 2022 ALZ065>069-FLZ007>014-108-112-114-110400- /O.CAN.KTAE.WI.Y.0008.000000T0000Z-221111T1200Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- South Walton-Coastal Bay-Coastal Gulf- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, and Saint Joe Beach 1000 PM EST Thu Nov 10 2022 /900 PM CST Thu Nov 10 2022/ ...WIND ADVISORY IS CANCELLED... Winds will continue to gradually decrease. $$ FLZ115-118-127-128-134-111000- /O.NEW.KTAE.WI.Y.0009.221111T0300Z-221111T1000Z/ Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor- Coastal Dixie- Including the cities of Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, and Suwannee 1000 PM EST Thu Nov 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Southwest winds 15 to 30 mph with gusts of 30 to 40 mph, strongest at the coast. * WHERE...Coastal Franklin, Coastal Jefferson, Coastal Wakulla, Coastal Taylor and Coastal Dixie Counties. * WHEN...Until 5 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Nov 9, 5:41 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 9, 5:41 PM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
641 PM EST Wed Nov 9 2022
...New AVIATION...
.NEAR AND SHORT TERM...
(Through Friday night)
Issued at 215 PM EST Wed Nov 9 2022
For the remainder of today, our CWA will experience
windy and dry conditions as NE flow continues. Winds will gradually
increase as the pressure gradient between Nicole and high pressure
over the mid-Atlantic tightens, leading to sustained winds at the
surface ranging from 15-20mph. The 12Z TAE balloon launch indicated
steep 0-1km lapse rates below an inversion near 1km, indicating that
winds may favor mixing to the surface possibly gusting up to 25mph.
The Northeast flow will bring lower temperatures areawide with
temperatures in the low to mid 70's expected with dewpoints
meandering around the 50's until later in the evening.
Tonight: Nicole is projected to make landfall late this evening in
the southeastern FL peninsula. As this occurs, the outer wind field
will begin to draw in more moisture from the Atlantic preventing
temperatures from dropping out of the 60's. Thicker clouds moving
into the area will also help inhibit radiational cooling overnight.
Thursday: Winds will increase throughout the day into the evening as
Nicole enters our CWA in the late afternoon-evening timeframe.
Moisture transport is expected to increase as the day continues with
dewpoints reaching the upper 60's-low 70's areawide with low
temperatures dropping to the mid to upper 60's. High temperatures
will remain in the low 70's areawide. Impacts from Nicole include
Tropical Storm gust probabilities ranging from 50% east of the
Apalachicola river and near the FL/GA border to 70% in the southern
Big Bend. Numerous counties within the CWA east of the Apalachicola
River are under Tropical Storm Warnings as previously mentioned,
with the warning expanding past the FL border in the previous NHC
update to include these GA counties: Grady, Thomas, Brooks, Lowndes,
and Lanier. Other areas include west of the Apalachicola River with
a 10-25% chance and SE AL with a 10-15% chance of experiencing TS
force winds. Regarding rainfall amounts, east of the Apalachicola
River ranges from 2-4" with 3-4" possible in the FL Big Bend to
south-central GA where moisture is more robust. However, areas west
of the Apalachicola and Flint rivers can expect 1-2" of rain from
Nicole. The current thinking is that flood risk will remain low due
to the dry conditions that have been present areawide for an
extended period of time. However, localized flooding may still occur
in regions with isolated heavier rain amounts possible. Lastly,
Storm Surge Warnings for 3-5ft of inundation possible are in effect
for coastal regions spanning from the Ochlockonee River to the
Suwannee River, with a Storm Surge Watch in effect for 2-4ft of
inundation spanning from coastal regions west of the Ochlockonee
River to Indian Pass. The storm surge risk within Apalachee Bay is
heavily reliant on the path that Nicole follows, with any shift
farther west increasing the storm surge threat increasingly west due
to onshore southerly winds. The latter is also true, with any shift
east possibly reducing storm surge threat and confining it more to
the eastern Apalachee Bay due to offshore northerly winds. With this
in mind, nearby coastal counties may still experience surge hazards
due to uncertainty regarding the track over Apalachee Bay.
Friday: Nicole is expected to exit our region during the day as the
storm weakens to a Tropical Depression and begins to phase in with
an upper trough. Low temperatures in the morning hours will remain
in the low to mid 60's. Winds out of the southeast will continue to
transport moisture into the area and bring warmer temperatures,
reaching the upper 70's during the day.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 215 PM EST Wed Nov 9 2022
Behind the exit of Nicole, a cold front will move across the area
Saturday then stall in the southern Gulf while strong high
pressure moves across the Midwest Sunday and into the northeast
Monday. Upstream, a shortwave trough will lift the western portion
of the stationary boundary northward into Texas Monday night then
kick a low pressure system towards the southeast US Tuesday.
Showers will accompany the front Saturday, then a period of dry
and cool conditions will prevail until the next chance for rain
later Tuesday. Highs Saturday will be in the 70s with falling
temperatures behind the front. Highs Sunday through Tuesday will
mainly be in the 60s.
&&
.AVIATION...
(00Z TAFS)
Issued at 625 PM EST Wed Nov 9 2022
Flight conditions will deteoriate from southeast to northwest
later tonight and Thursday due to the arrival of Hurricane Nicole.
Low level winds will strengthen to around 40-45 knots so if
surface winds fall below 10 knots, wind shear can be expected with
top around 1500 feet. Do expect surface winds to either remain
gusty tonight or become gusty overnight towards dawn. Rain and IFR
conditions will overspread the area through the day and areas
including east of ABY-TLH line will have the strongest wind
Thursday and Thursday night (beyond this TAF period). Gusts in
these areas and along and near the track of Nicole could be on the
order of 40-50 knots.
&&
.MARINE...
Issued at 1040 AM EST Wed Nov 9 2022
At 10 am ET, the center of Tropical Storm Nicole was about 530
miles east-southeast of Tallahassee. Nicole was moving west at 12
mph. Nicole is expected to turn northwest and pass across the far
northeast Gulf on Thursday. Tropical storm conditions are expected
east of Apalachicola and are possible over the waters west of
Apalachicola. Due to strong high pressure over the Great Lakes,
northeast winds have increased well in advance of Nicole. Nicole
will exit off to the northeast on Friday. A cold front will pass
the waters late Saturday, followed by fresh or strong northerlies
on Sunday.
&&
.FIRE WEATHER...
Issued at 215 PM EST Wed Nov 9 2022
High dispersions are possible Thursday afternoon due to increasing
transport winds from Tropical Storm Nicole. However, fire concerns
remain low due to the wet conditions Nicole will bring to the area.
A wetting rain will be possible for areas west of the Apalachicola /
Flint rivers and increasingly likely for areas east of the rivers.
&&
.HYDROLOGY...
Issued at 215 PM EST Wed Nov 9 2022
Rain chances increase for the entire region because of Tropical
Storm Nicole. WPC has placed us in a Slight (2/4) Risk for
Excessive Rainfall for Thursday and Thursday night. Around 2-3
(localized higher amounts) inches of rain can be expected from
Nicole as it moves through our CWA Thursday and Friday.
Given our antecedent dry conditions, we are not expecting a
widespread flooding event. Although, localized flooding due to
heavy rainfall rates cannot be ruled out.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 61 72 64 / 0 10 100 90
Panama City 73 60 73 64 / 0 0 70 70
Dothan 71 58 70 62 / 0 0 70 80
Albany 70 59 71 64 / 0 0 90 100
Valdosta 70 61 74 66 / 0 20 100 90
Cross City 75 64 75 68 / 10 60 100 90
Apalachicola 73 63 72 65 / 0 10 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ015>019-026>029-034-115-118-127-
128-134.
High Rip Current Risk through late Thursday night for FLZ114-115.
Storm Surge Watch for FLZ115.
Storm Surge Warning for FLZ118-127-128-134.
GA...Tropical Storm Warning for GAZ145>148-156>161.
AL...None.
GM...Tropical Storm Warning for GMZ730-752-755-765-772-775.
Small Craft Advisory until 7 AM EST Friday for GMZ750-770.
&&
NEAR TERM...Worster
SHORT TERM...Worster
LONG TERM....Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Worster
HYDROLOGY...SchollThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:58 AM CST | Gale Warning | TAE | 18 hr |
Nearby
Wind Advisories in Florida, 2022Wind Advisories in Alabama, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.